Tennessee, 2008Hail and Damaging Winds in Tennessee, March 19, 2008
March 19, 2008 · NWS OHX · 7 events in 6 counties and zones
Mainly several reports of straight line wind damage occurred in the Eastern Part of Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mainly several reports of straight line wind damage occurred in the Eastern Part of Middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 19, 8:09 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, Mar 19, 8:09 AM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
909 AM CDT WED MAR 19 2008
.DISCUSSION...
PLAN FOR TODAY WILL BE TO ALLOW THE WIND ADVISORY OVER THE PLATEAU TO
EXPIRE AT NOON. CURRENTLY THE COLD FRONT STRETCHES ACROSS MIDDLE
TN...GENERALLY FROM NC MIDDLE TN SOUTHWESTWARD INTO FAR NORTHERN
MS. AREAS NORTHWEST OF THE FRONT ARE UNLIKELY TO SEE ANY SEVERE
WEATHER FOR THE REST OF TODAY. AREAS TO THE SOUTH ARE STILL UNDER
THE GUN ALTHOUGH STRONG OR SEVERE STORMS ARE NOT NOTED CURRENTLY.
WILL ISSUE A COUPLE OF UPDATES...THE FIRST ONE WILL GO OUT WITHIN
THE NEXT HOUR AND WILL CONCENTRATE ON REMOVING THE SEVERE WEATHER
THREAT FOR SOME ZONES. I MIGHT EVEN REDUCE POPS ALTHOUGH THE UPPER
SYSTEM IS STILL TO OUR WEST AND SHOWER ACTIVITY IS OCCURRING OVER
AR AND WESTERN TN. WILL LIKELY REDUCE POPS DOWN TO THE LIKELY
CATEGORY FROM CONDITIONAL AS THE DAY MOVES ON.
THE SECOND UPDATE WILL GO OUT AROUND NOON AS THE WIND ADVISORY
EXPIRES ACROSS THE PLATEAU.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CDT TODAY FOR TNZ010-011-031>034-065-
066-078>080.
&&
21
In the hours before
Special weather statement, Mar 19, 12:24 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT WED MAR 19 2008
TNZ010-011-028-030>034-061>065-075-077-078-191930-
BEDFORD-CANNON-CLAY-COFFEE-DEKALB-FENTRESS-JACKSON-MARSHALL-OVERTON-
PICKETT-PUTNAM-RUTHERFORD-SMITH-WARREN-WHITE-WILSON-
124 PM CDT WED MAR 19 2008
...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...CLAY...
COFFEE...DEKALB...FENTRESS...JACKSON...MARSHALL...OVERTON...
PICKETT...PUTNAM...RUTHERFORD...SMITH...WARREN...WHITE AND WILSON
COUNTIES...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GAINESBORO TO 7 MILES SOUTH OF WATERTOWN TO LEWISBURG...MOVING EAST
AT 45 MPH.
PEOPLE IN CANNON...CENTRAL MARSHALL...DEKALB...JACKSON...NORTHERN
BEDFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN...NORTHWESTERN
WHITE...OVERTON...PICKETT...PUTNAM...SMITH...SOUTHEASTERN
RUTHERFORD...SOUTHEASTERN WILSON...SOUTHERN CLAY AND WESTERN FENTRESS
COUNTIES...INCLUDING THE CITIES OF CARTHAGE...MURFREESBORO...
GORDONSVILLE...LEWISBURG...GAINESBORO...CELINA...WOODBURY...BAXTER...
SMITHVILLE AND LIVINGSTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. REPORTS OF DAMAGED OUTBUILDINGS AND SMALL TREES BLOWN
HAVE BEEN RECEIVED ALONG THIS LINE OF STORMS.
JLM
Thunderstorm Wind, Clay
- When
- March 19, 1:10 PM CST
- Where
- Clay County, Dale Hollow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.550, -85.450
Trees were blown down near the fish hatchery near Dale Hollow Dam.
Thunderstorm Wind, Cannon
- When
- March 19, 1:26 PM CST
- Where
- Cannon County, 7 mi E of Woodbury
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.830, -85.955
Trees were blown down. Outbuildings collapsed. Some homes had roof damage.
Thunderstorm Wind, Putnam
- When
- March 19, 1:30 PM CST
- Where
- Putnam County, 4 mi NE of Cookeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.211, -85.449
Trees were blown down on Gainesboro Highway.
Thunderstorm Wind, Putnam
- When
- March 19, 1:30 PM CST
- Where
- Putnam County, Baxter
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 36.150, -85.630
A metal and wood structure which measured 100 feet by 40 feet was leveled by strong thunderstorm winds. The building was used to house heavy equipment used by J. Fred Pippin Construction Co. on Highway 56.
Thunderstorm Wind, Dekalb
- When
- March 19, 1:35 PM CST
- Where
- Dekalb County, Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.970, -85.850
Thunderstorm Wind, Van Buren
- When
- March 19, 2:00 PM CST
- Where
- Van Buren County, 5 mi SE of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200
- Reported by
- Law Enforcement
- Coordinates
- 35.699, -85.407
Tree was blown down near Fall Creek Falls State Park.
Hail, White
- When
- March 19, 2:05 PM CST
- Where
- White County, 5 mi E of Sparta
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.930, -85.381
Penny size hail was observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, March 19 to 21, 20081 death · $55,000 · 8 events
- Coastal Flood and High Surf in Puerto Rico, March 19 to 20, 2008$3.3 million · 8 events
- Tornado and Damaging Wind in Louisiana, March 19, 2008$205,000 · EF1 · 2 events
- Damaging Winds in Kentucky, March 19, 2008$150,000 · 60 kt wind · 21 events
- Tornado and Damaging Winds in West Virginia, March 19, 2008$196,000 · EF0 · 7 events
- Flooding in Ohio, March 19 to 20, 2008$85,000 · 11 events
- Wildfire in Florida, March 19, 2008$100,000 · 2 events
- Flood in West Virginia, March 19, 2008$75,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, March 19, 2008$55,000 · 53 kt wind · 6 events
- Flood in Illinois, March 19 to 23, 2008$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, March 19, 20081.75 in hail · 28 events
- Flooding in Illinois, March 19 to 31, 2008$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90331, 90333, 90336, 91414, 90334, 90339, 90338.